MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD PHOENIX¿ M50 AUTOMATED MICROBIOLOGY SYSTEM; SYSTEM, TEST, AUTOMATED, ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION

BECTON DICKINSON & CO. (SPARKS) BD PHOENIX¿ M50 AUTOMATED MICROBIOLOGY SYSTEM; SYSTEM, TEST, AUTOMATED, ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Catalog Number 443624
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using the bd phoenix¿ m50 automated microbiology system an unspecified number of patient isolates had inconsistent results.The user expected staphylococcus saprophyticus but obtained staphylococcus intermedius.No health impact or consequence reported.
 
Additional Manufacturer Narrative
There were multiple 510k numbers reported to be involved.The information for the additional 510k is as follows: g4.Pma / 510(k)#: k020321, k040099, k131331 and k250344.E1.Initial reporter facility name: (b)(6).Investigation summary: introduction a complaint alleges that the sample evaluation result was inconsistent.The customer was getting mis-identified results, most commonly with staphylococcus haemolyticus when expecting staphylococcus lugdunensis and staphylococcus intermedius when expecting staphylococcus saprophyticus.Material #: 443624 serial #: (b)(6).Investigational testing/ review a bd field service engineer was dispatched to the customer site.The fse noted that they were unable to simulate the results onsite.Log and binary files were sent in for further analysis and troubleshooting.Although no resolution was provided in this case, a solution was provided in a separate case where they replaced a light source board and performed several verification tests with passing results.Service history review for this instrument was completed and revealed no previous complaints related to this issue.Log files were sent in for review, but no resolution was provided.Conclusion / outcome as the resolution was provided in a separate case, this complaint is unconfirmed based on the information provided by service.The root cause cannot be determined with the information provided.Review of risk management files confirms there are no new or modified risks associated with this failure mode.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.The bd business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD PHOENIX¿ M50 AUTOMATED MICROBIOLOGY SYSTEM
Common Device Name
SYSTEM, TEST, AUTOMATED, ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key25427848
Report Number1119779-2026-00925
Device Sequence Number16023478
Product Code LON
UDI-Device Identifier00382904436247
UDI-Public(01)00382904436247
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
SEE H11
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number443624
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2026
Initial Report FDA Received Date06/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/21/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown